Heavy Snow, North Central Oregon
- When
- December 1, 4:24 AM PST to 2:47 PM PST
- Where
- North Central Oregon forecast zone
- Reported by
- TRAINED SPOTTER
3 inches at Culver.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
5.5 inches at Mosier; 5 inches at Camp Sherman; 7.3 inches at Culver.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 1, 2:44 AM PST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED HEADLINE SECTION AT BOTTOM
NATIONAL WEATHER SERVICE PENDLETON OR
244 AM PST THU DEC 1 2005
.SHORT TERM...TODAY THROUGH FRIDAY. MANY WEATHER CONCERNS THE NEXT
18 HOURS. VARIOUS WINTER WEATHER STATEMENTS HAVE BEEN ISSUED
THROUGHOUT THE FORECAST AREA. A DEEP LOW IS CURRENTLY OFF THE
OREGON COAST WITH THE TRIPLE POINT OF AN OCCLUDED SURFACE FRONT NEAR
NORTH BEND. SIGNIFICANT LOW LEVEL UPSLOPE HAS TAKEN EFFECT ALONG
THE EAST SLOPES OF THE OREGON CASCADES...AND WEB CAMS AND SURFACE
OBS THROUGHOUT THE DESCHUTES PLATEAU ARE INDICATING MODERATE SNOW.
THE TIMING OF THE FRONT IS FASTER THAN INDICATED BY MODELS SO HAVE
MOVED THE TIMING OF THE HEAVY SNOW WARNING FOR NORTH CENTRAL OREGON
AND THE JOHN DAY-OCHOCO HIGHLANDS FROM 4 AM TO NOW. HAVE ALSO
ISSUED A HEAVY SNOW WARNING FOR SOUTHERN GILLIAM AND NORTHERN
WHEELER COUNTIES WHICH INCLUDES THE CITIES OF CONDON...FOSSIL...AND
SPRAY. THE SURFACE LOW WILL TRACK E-NE ACROSS OREGON AND SOUTHERN
WASHINGTON TODAY. THERE IS SOME WARM AIR ADVECTION ASSOCIATED WITH
IT...BUT NOT ENOUGH TO INCREASE SNOW LEVELS DRAMATICALLY. IN
ADDITION...DEWPOINTS OVER MOST OF THE REGION ARE IN THE 20S. THIS
INCREASES CONFIDENCE THAT PRECIPITATION WILL BE IN THE FORM OF SNOW
AS TEMPERATURES BEGIN TO FALL NEAR THE WET BULB. HAVE ISSUED SNOW
ADVISORIES FOR THE COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS OF
OREGON AND WASHINGTON FOR TODAY. THIS WILL BE THE FIRST SNOWFALL OF
THE SEASON AND DECENT LOW LEVEL UPSLOPE WILL RESULT IN ACCUMULATIONS
OF 1-3 INCHES (LOCALLY 4 IN THE FOOTHILLS) AS THE SURFACE LOW TRACKS
OVER THE BLUE MOUNTAINS. FORECASTERS WILL ALSO MONITOR WINDS IN THE
GRANDE RONDE VALLEY AS BLOWING AND DRIFTING SNOW IS LIKELY IN LADD
AND PYLES CANYONS. THE OCCLUDED FRONT WILL EXIT THE REGION THIS
EVENING FOLLOWED BY A MOIST WESTERLY FLOW ALOFT. A FEW WEAK
DISTURBANCES WILL BRING SCATTERED SHOWERS...MAINLY OVER THE
MOUNTAINS TONIGHT AND FRIDAY. SNOW LEVELS WILL REMAIN NEAR THE
BASIN FLOOR. SMITH
.LONG TERM...LOOKS LIKE THERE WILL BE SOME RIDGING OVER THE REGION
WITH A NORTHWEST FLOW THROUGH THE FIRST OF THE WEEK. THIS MEANS
MAINLY DRY FORECAST WITH PERHAPS A FEW SHOWERS NEAR THE CASCADE
CREST AND OVER THE NORTHERN BLUE MOUNTAINS AT TIMES. SYSTEM WEAKENS
THE RIDGE LATE TUESDAY AND WEDNESDAY BUT STILL NOT LOOKING AT MUCH
OF A PRECIPITATION THREAT.
&&
.AVIATION...CONDITIONS WILL CONTINUE TO DETERIORATE THROUGH THIS
MORNING AS A MOIST PACIFIC STORM MOVES INTO THE AREA. EXPECT MVFR
CEILING CONDITIONS TO DEVELOP DURING THE MORNING HOURS EXCEPT FOR
RDM WHERE CONDITIONS ARE IFR THIS TIME. VISIBILITY WILL OCCASIONALLY
DECREASE TO IFR IN SNOW. CEILINGS WILL BEGIN TO IMPROVE THIS
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 35 28 38 31 / 90 50 30 30
ALW 35 29 38 33 / 90 50 30 20
PSC 34 29 38 30 / 80 50 30 20
YKM 31 22 35 27 / 90 50 20 20
HRI 35 27 39 31 / 80 50 30 20
ELN 30 20 33 27 / 90 50 30 20
RDM 34 23 36 22 / 90 50 40 40
LGD 32 28 35 26 / 90 50 30 40
5J0 34 26 37 25 / 90 50 30 40
DLS 35 28 39 33 / 90 60 40 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ502.
SNOW ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING
FOR ORZ044.
HEAVY SNOW WARNING UNTIL 7 PM PST THIS EVENING FOR ORZ043.
HEAVY SNOW WARNING UNTIL 7 PM PST THIS EVENING FOR ORZ042.
HEAVY SNOW WARNING UNTIL 7 PM PST THIS EVENING FOR ORZ041.
SNOW AND BLOWING SNOW ADVISORY UNTIL 7 PM PST THIS EVENING FOR
ORZ049.
SNOW ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING
FOR ORZ501.
SNOW ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ506.
HEAVY SNOW WARNING UNTIL 7 PM PST THIS EVENING FOR ORZ504.
SNOW ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ505.
SNOW ADVISORY UNTIL 7 PM PST THIS EVENING FOR ORZ503.
WA...HEAVY SNOW WARNING UNTIL 7 PM PST THIS EVENING FOR
WAZ501-WAZ502.
SNOW ADVISORY UNTIL 7 PM PST THIS EVENING FOR WAZ030.
SNOW ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING
FOR WAZ028.
HEAVY SNOW WARNING UNTIL 7 PM PST THIS EVENING FOR WAZ024.
SNOW ADVISORY FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING
FOR WAZ029.
HEAVY SNOW WARNING UNTIL 7 PM PST THIS EVENING FOR
WAZ026-WAZ027.
&&
TI:RGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/91/91HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
410 AM PST THU DEC 1 2005
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-021215-
EAST SLOPES OF THE CENTRAL CASCADES-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
410 AM PST THU DEC 1 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES, EAST SLOPES OF THE SOUTHERN CASCADES,
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA RIVER GORGE OF
OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA
BASIN OF OREGON, GRANDE RONDE VALLEY, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND
SOUTHERN GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY
HIGHLANDS
WIDESPREAD SNOW WILL DEVELOP THROUGHOUT EASTERN OREGON AND SOUTH
CENTRAL AND SOUTHEAST WASHINGTON TODAY. SNOW WILL BE HEAVY AT
TIMES...PARTICULARLY ALONG THE EAST SLOPES OF THE CASCADES. VARIOUS
SNOW ADVISORIES AND HEAVY SNOW WARNING WARNINGS ARE IN EFFECT ACROSS
THE REGION. IN ADDITION...A SNOW AND BLOWING SNOW ADVISORY IS IN
EFFECT FOR THE GRANDE RONDE VALLEY WHERE SOUTH WINDS OF 20 TO 30 MPH
WILL CREATE BLOWING AND DRIFTING SNOW. PLEASE REFER TO THE LATEST
PDXWSWPDT WWUS46 KPDT FOR DETAILS. THE STRONG PACIFIC STORM
SYSTEM RESPONSIBLE FOR THE WIDESPREAD SNOW WILL EXIT THE REGION
TONIGHT FOLLOWED BY A MOIST WESTERLY FLOW THAT WILL BRING SCATTERED
SNOW SHOWERS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A WEST-NORTHWEST FLOW ALOFT AND A FEW WEAK DISTURBANCES WILL BRING
ISOLATED TO SCATTERED SNOW AND RAIN SHOWERS THE REMAINDER OF THE
PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY TODAY DUE TO SIGNIFICANT SNOW
ACROSS THE REGION.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1028 PM PST WED NOV 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM SNOW LA PINE 43.67N 121.50W
11/30/2005 4.5 INCH DESCHUTES OR TRAINED SPOTTER
4.5 INCH SNOW ACCUMULATION SINCE 650 PM. CURRENTLY
SNOWING HARD WITH VISIBILITY NEAR 75 YARDS. CURRENT TEMP
28 DEGREES. ELEVATION 4220 FEET.
&&
AMAThe national radar mosaic for the moment the first event began.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482841, 5482842.